Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 73, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 11, 2003, 6:03 AM CDT for Vernon Parish, Louisiana. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2003, 6:03 AM CDT (11:03 UTC)
- Expired
- Aug 11, 2003, 7:00 AM CDT
- In force
- 57 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Vernon Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2461 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 111103
SVRLCH
LAC115-111200-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
603 AM CDT MON AUG 11 2003
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VERNON PARISH IN WEST CENTRAL LOUISIANA
* UNTIL 700 AM CDT
* AT 553 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER WEST CENTRAL VERNON PARISH...MOVING SOUTH
AT 15 MPH.
* THIS STORM WILL BE NEAR...
BURR FERRY BY 650 AM CDT
SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3126 9341 3126 9353 3108 9351 3102 9348
3090 9351 3090 9339 3137 9335
$$
K. KUYPERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:40 AM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Aug 11, 3:40 AM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 340 AM CDT MON AUG 11 2003 WITH RADAR SHOWING AREAS OF SHOWERS AND THUNDERSTORMS MOVING SOUTH- SOUTHEAST OUT OF NORTHEAST TEXAS AND NORTHWEST LOUISIANA...WILL INCREASE POPS TO CATEGORICAL OVER THE WESTERN PARTS OF THE AREA. TEMPERATURES WILL BE DAMPENED BY RAINS SO WILL LOWER TODAYS HIGHS FORECASTS TO 85 TO 90 OR NEAR 90. ...PREVIOUS DISCUSSION......................................... .OVERVIEW...UPPER LEVEL TROF OVER THE EASTERN/CNTRL US FINALLY LOOKS TO BE BREAKING DOWN. IMPULSE MOVING OUT OF KANSAS INTO NORTHEAST OK. CLOSER TO HOME...WEAK BOUNDARY EXTENDING FROM LFT NW TO POE TO NORTH OF LFK THIS MORNING. TEMPS NORTH OF THIS BOUNDARY IN THE 70S WHILE TO THE SOUTH TEMPS REMAIN IN THE UPPER 70S TO NEAR 80. SHWRS/TSTMS HAVE BEGUN TO DEVELOP OVER NW LA THIS MORNING WITH ACTVTY MOVING TO THE SOUTH/SOUTHEAST. .SHORT TERM...PRECIP OVER NE LA IS EXPECTED TO MOVE TO THE SOUTH AND INTO VERNON/RAPIDES PARISHES BEFORE SUNRISE. THE ATMOSPHERE LOOKS TO HAVE FINALLY BROKE THE UPPER LEVEL SUPPRESSION THAT HAS HELD PRECIP OUT OF THE EQUATION AND AFTN TEMPS ABOUT 3 TO 5 DEGREES ABOVE NORMAL OVER THE LAST WEEK. WHAT LOOKS TO BE HAPPENING IS THE UPPER LEVEL TROF WILL RETROGRADE BACK TO THE WEST WITH THE TROF AXIS SHIFTING TO OUR WEST. THIS WILL PROVIDE LIFT AS MSTR STREAMS OUT OF THE GULF NORTHWARD. ANOTHER BIT OF GOOD NEWS WILL BE TEMPS WILL BE COOLER. .EXTENDED...WE ARE MOVING BACK INTO A RAINY PERIOD AND THIS LOOKS TO HOLD INTO THE WEEKEND AS THE UPPER LEVEL TROF CONTS TO RETROGRADE BACK TO THE WEST. ..................................................................... .PRELIMINARY POINT TEMPS/POPS... KLCH 89 75 91 74 / 90 30 50 40 KBPT 88 75 91 75 / 99 30 50 40 KAEX 90 72 90 70 / 70 30 50 40 KLFT 92 74 90 74 / 80 30 50 40 .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. 20
Hazardous weather outlook, Aug 11, 5:00 AM CDT, 1 hour 3 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-121000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 500 AM CDT MON AUG 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THE ATMOSPHERE HAS BECOME INCREASING UNSTABLE OVER THE PAST 24 HOURS AS THE UPPER RIDGE THAT HAS KEPT PRECIPITATION IN CHECK AND TEMPERATURES HOT...SHIFTS TO THE WEST AND NORTHWEST. THIS HAS ALLOWED THE UPPER LEVEL TROF TO OUR EAST TO BACK ACROSS THE AREA. STORMS HAVE DEVELOPED OVER NORTHWEST LOUISIANA THIS MORNING AS MID- LEVEL SUPPORT...LOW LEVEL GULF MOISTURE...AND A WEAK BOUNDARY COMBINE TO ALLOW STORM DEVELOPMENT. STORMS TODAY WILL MOVE FROM THE NORTH TOWARDS THE SOUTH AND SOUTHEAST. SOME STORMS MAY BECOME SEVERE PRODUCING LARGE HAIL AND BRIEF VERY STRONG DOWNBURST WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... AS THE UPPER LEVEL TROF DRIFTS TO THE WEST...SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE WEEK INTO THE WEEKEND. SOME OF THESE STORMS MAY BECOME SEVERE MAINLY DURING THE LATE AFTERNOON INTO THE EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. K. KUYPER
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 7:04 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 56 min |
| Aug 11, 10:01 AM CDT | Special Marine Warning | LCH | 59 min | |
| Aug 11, 10:01 AM CDT | Special Marine Warning | LCH | 59 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.